# SDR CA140311005

- Difficulty date: February 27, 2014
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Boeing 737-36Q
- Aircraft time: 42,493 hours
- Engine: Cfmint CFM563C1
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Tie Bolt
- Part number: 2602540
- Condition: Failed
- Location: Main Wheel
- Stage of operation: TO
- How discovered: O
- Nature of condition: E
- Precautionary procedure: C

## Discrepancy

(CAN) REJECTED TAKEOFF WHERE TWO MAIN WHEELS ON THE LT MLG BLEW OUT AT APPROXIMATELY 100 KNOTS.  THE CREW NOTICED THE VIBRATION, REJECTED THE TAKEOFF, AND HAD THE AIRPORT PERSONNEL CONFIRM THAT THE WHEELS HAD BLOWN.  WHEN MAINTENANCE REMOVED THE DAMAGED WHEEL ASSEMBLIES THEY WERE ABLE TO DETERMINE THAT THE NR 1 MAIN WHEEL HAD 5 BROKEN TIE BOLTS. THE O-RING ON THIS WHEEL HAD PUSHED PAST THE TIE BOLT HOLES, ALLOWING THE PRESSURE TO ESCAPE THE WHEEL.  IT IS OUR OPINION THAT THE NR 1 WHEEL FAILURE INITIATED DAMAGE TO THE GEAR DOOR AND SUBSEQUENT LOSS OF THE NR 2 MAIN WHEEL ASSY.  THE ACFT HAS SUSTAINED SUBSTANTIAL DAMAGE.  THE TSB DID INITIATE AN INVESTIGATION OF THIS INCIDENT AND HAS PROVIDED US WITH PRELIMINARY DATA. THE BROKEN BOLTS FOUND IN THE WHEEL WERE ACTUALLY THE 3RD INCIDENT OF BROKEN TIE BOLTS FOUND IN OUR WHEEL ASSEMBLIES, WITHIN 10 DAYS.  THE 3 SETS OF FAILED TIE BOLTS HAD ALL BEEN MAGNETIC PARTICLE INSPECTED BETWEEN 340 CYCLES AND 493 LANDING CYCLES, AT THE LAST RUBBER REPLACEMENT.
